MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, prior to patient contact.An open-end ureteral catheter was discovered separated into 3 sections.There were no adverse effects to the patient reported.Additional information has been requested.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned.That a death or serious injury occurred.Or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 03may2023: as reported, an open-end ureteral catheter split into 3 pieces during an unspecified procedure.The ureteric catheter was inserted over the guidewire as per normal, when the surgeon was trying to insert further into the ureter the catheter broke into 3 pieces.The procedure was prolonged due to the smaller piece of the catheter was hard to retrieve.
 
Additional Manufacturer Narrative
Event summary: as reported, an open-end ureteral catheter split into 3 pieces during an unspecified procedure.The ureteric catheter was inserted over the guidewire as per normal, when the surgeon was trying to insert further into the ureter the catheter broke into 3 pieces.The procedure was prolonged due to the smaller piece of the catheter was hard to retrieve.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), dimensional verification, and quality control procedures, as well as a visual inspection of the device were conducted.The device was returned to cook without the package with a label for investigation.Upon inspection 3 sections of a catheter were returned, measuring 7mm, 312mm and 350mm.The 350mm section was returned with the catheter adapter attached there were a also bends observed in the two longer sections of catheter.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state: instructions for use the catheter was supplied with ifu t_urecat_rev1 which includes the following avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.Do not withdraw cather while deflected in cystoscope/endoscope.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Based on the available information, cook has concluded a cause for the complaint cannot be established, its not possible to rule out inadvertent user/procedural issues.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key16789412
Report Number1820334-2023-00485
Device Sequence Number5436251
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)251108(10)15058324
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number15058324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown